Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 31, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at May 10, 2022, 12:35 AM CDT for 4 counties in Kansas. It took effect at May 10, 2022, 1:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2022, 12:35 AM CDT (05:35 UTC)
- In effect from
- May 10, 2022, 1:00 PM CDT
- Expired
- May 10, 2022, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 146 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:15 PM CDT | TSTM WND GST 58 | 1 Wsw Hugoton, KS | AWOS STATION KHQG HUGOTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5114 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582 WWUS83 KDDC 100535 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1235 AM CDT Tue May 10 2022 ...Fire Danger Continues Southwest Zones Tuesday... KSZ086-100645- /O.CAN.KDDC.FW.A.0022.220510T1800Z-220511T0300Z/ Seward- 1235 AM CDT Tue May 10 2022 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 086... The National Weather Service in Dodge City has cancelled the Fire Weather Watch. Relative humidity values in Seward county will fall to below 15% however the forecast wind speeds are still in question and look to stay below 20 mph through much of the day. $$ KSZ074-075-084-085-102300- /O.UPG.KDDC.FW.A.0022.220510T1800Z-220511T0300Z/ /O.NEW.KDDC.FW.W.0031.220510T1800Z-220511T0300Z/ Stanton-Grant-Morton-Stevens- 1235 AM CDT Tue May 10 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075...084 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 1 PM this afternoon to 10 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
761 WWUS83 KDDC 101924 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 224 PM CDT Tue May 10 2022 KSZ074-075-084-085-110330- /O.NEW.KDDC.FW.A.0023.220512T1700Z-220513T0300Z/ /O.CON.KDDC.FW.W.0031.000000T0000Z-220511T0300Z/ Stanton-Grant-Morton-Stevens- 224 PM CDT Tue May 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075...084 AND 085... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075...084 AND 085... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Thursday afternoon through Thursday evening. * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ061-062-110330- /O.NEW.KDDC.FW.A.0023.220512T1700Z-220513T0300Z/ Hamilton-Kearny- 224 PM CDT Tue May 10 2022 /124 PM MDT Tue May 10 2022/ ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061 AND 062... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Thursday afternoon through Thursday evening. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton and Fire Weather Zone 062 Kearny. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
682 WWUS83 KDDC 110246 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 946 PM CDT Tue May 10 2022 KSZ074-075-084-085-111100- /O.EXP.KDDC.FW.W.0031.000000T0000Z-220511T0300Z/ /O.CON.KDDC.FW.A.0023.220512T1700Z-220513T0300Z/ Stanton-Grant-Morton-Stevens- 946 PM CDT Tue May 10 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075...084 AND 085... ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075... 084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...South 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ061-062-111100- /O.CON.KDDC.FW.A.0023.220512T1700Z-220513T0300Z/ Hamilton-Kearny- 946 PM CDT Tue May 10 2022 /846 PM MDT Tue May 10 2022/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061 AND 062... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton and Fire Weather Zone 062 Kearny. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 9, 11:54 PM CDT, 41 minutes earlier.
Area forecast discussion, May 9, 11:54 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1154 PM CDT Mon May 9 2022 ...Updated Aviation... .SYNOPSIS... Issued at 1014 PM CDT Mon May 9 2022 Conditions as of 03Z show a 992 mb surface low located just across the Colorado/Kansas border near Syracuse with a slow moving cold front from the I-70 corridor in northwest Kansas to southeast Nebraska. Upper level winds continue out of the southwest bringing very dry air across the area. RH values are still 15% or less for our far southwest counties. The cold front will be a slow mover tonight with only reaching areas around Liberal to Dodge to Hays by sunrise Tuesday morning. && .UPDATE... Issued at 600 PM CDT Mon May 9 2022 Dangerous wildfire conditions continued as of 6 pm behind the dryline, with relative humidity in the 5-10% range. Satellite imagery indicates the dryline retreating westward back into eastern Barber county. Visible satellite imagery also indicates smoke from a fire on the Pratt/Stafford county line as of 6 pm, as well as a large plume of smoke aloft entering the southwest zones from the New Mexico wildfires. Included areas of smoke in the grids through this evening for the western counties for now; will need to monitor air quality through the evening to see how much of this smoke can mix down in the hot mixed boundary layer before the onset of nocturnal cooling. DDC reached a new record high temperature of 99 this afternoon, which broke the old record for May 9th of 97, set in 2011 and 1963. && .SHORT TERM...(This evening through Tuesday) Issued at 208 PM CDT Mon May 9 2022 Tonight a cold front will cross southwest Kansas. Behind this cold front a north wind and cooler air will invade portions of southwest Kansas during the overnight hours. Lows tonight north of this cold front will be in the 50s while south of this boundary the lows will once again be in the 60s. The potential exists that temperatures will dip in the 45 to 50 degree range north and west of Garden City. On Tuesday the temperatures will be a little challenging due to some uncertainty on how quickly the cold front, located near the Oklahoma border at 12z Tuesday, will lift north as a warm front. South of this boundary it will be another hot and dry day with highs rebounding back into the 95 to 100 degree range while north of this boundary the highs are expected to range from the upper 80s to lower 90s. At this time it appears that general consensus lifts this boundary to near Garden City and Larned by late day. Near critical fire weather conditions will also exist south of this surface boundary Tuesday afternoon as humidity values fall back into the single digits. The developing south winds will range from 10 to 20 mph so red flag warning criteria is not expected to be reached. The possible exception will be from Liberal west to the Colorado border where a few hours of gusty south winds will be possible late day. .LONG TERM...(Tuesday night through Monday) Issued at 208 PM CDT Mon May 9 2022 Early Tuesday night there will be a very low chance for thunderstorms across south central Kansas near the Oklahoma border. A few models suggest that the 0-1km moist convergence along this boundary and highs around 100 will be enough to overcome the cin that will be in place given the +12C 700mb temperatures. Confidence is not high that this will occur but with the low level jet developing...an isolated storm or two can not be completely ruled out in Comanche and Barber counties. The better chance for convection near this dryline will be Wednesday that will be located west of highway 283. Better upper level dynamics will be present after 00z Thursday given the 250mb difluent aloft ahead of an approaching upper level trough, 0-1km moisture convergence and developing low level jet. Strong gusty winds and up to golfball size hail will be the main hazards. On Thursday the upper level trough will exit the Rockies and move across the Western High Plains. As this system lifts northeast during the day and early Thursday night the dryline that will be located near the Colorado border early in the day will move east and a cold front will drop south out of Nebraska into northern Kansas. Warm mid level temperatures over southwest Kansas will limit the risk of convection late day/early evening but as the cold front moves south across Kansas Thursday night the chance for convection appears to improve east of highway 283. Along with a slight chance for thunderstorms Thursday night with this cold front it will also bring some cooler air into southwest Kansas for the start of the weekend. If the models are correct the highs will only be in the 80s Friday, Saturday, and Sunday && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1152 PM CDT Mon May 9 2022 VFR flight conditions for all airport terminals for the time period. A cold front will slowly move through southwest Kansas tonight switching the winds to a west-northwest direction. Winds should stay 15 kts or less with this frontal passage. Winds will start to switch back to the south after 18Z and increase towards 00Z for GCK and LBL to 15-25 kts. && .FIRE WEATHER... Issued at 208 PM CDT Mon May 9 2022 Hot and dry conditions can be expected Tuesday afternoon but the winds are not expected to be as strong as earlier this Monday afternoon given the location of a surface boundary that will be located between Dodge City and Garden City. South of this boundary the humidity values will fall back into the single digits as south wind at 10 to 20 mph develop. The possible expectation to these weaker winds will be west of Liberal where increasing winds late in the day may result in a period of gusty south winds at 15 to 20 mph. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 94 65 92 / 0 0 10 20 GCK 51 92 62 93 / 0 0 0 20 EHA 55 96 61 93 / 0 0 10 30 LBL 55 97 62 93 / 0 0 10 20 HYS 58 87 64 92 / 0 0 10 20 P28 69 99 67 91 / 0 0 20 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for KSZ074-075-084>086. && UPDATE...Turner SYNOPSIS...Tatro SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Tatro FIRE WEATHER...Burgert
Hazardous weather outlook, May 9, 3:37 AM CDT, 20 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 337 AM CDT Mon May 9 2022 KSZ030-031-043>046-061>066-074>081-084>090-100845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 337 AM CDT Mon May 9 2022 /237 AM MDT Mon May 9 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- Elevated to critical fire weather conditions across all of southwest Kansas for today as winds will pick up out of the southwest 20-35 mph and lowest relative humidity values will fall to under 10%. Outdoor burning should not take place today. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:24 PM CDT | Fire Weather Watch | DDC | Finney, Grant, Gray, Hamilton, Haskell, Kearny and 7 more | 38 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.